How Much Weight Have You Gained On Lyrica??

Discussion in 'Fibromyalgia Main Forum' started by donnadb, Nov 26, 2006.

  1. donnadb

    donnadb New Member

    Hi all,
    My doc just put me on Lyrica and I am scared to death of the weight gain!! Im already about 20 pounds overweight and can't afford to add anymore extra weight! He also put me on Elmiron for Interstitial Cystitis which has the reputation for making your hair fall out!! Imagine how merry my Christmas will be if I'm bald and obese!
  2. IowaMorningGlory

    IowaMorningGlory New Member

    *Read post titled, "Lyrica increased and finally working great (Research 11/14/06)"

    I started out on 75mg bid, then went to 150mg bid, and now am on 300mg bid. I haven't had any weight gain or other side effects so far. I have been taking it for almost two months now. I didn't know weight gain was a side effect of Lyrica?

    I do also take Mirapex though which may counteract the weight gain. As Mirapex has a side effect of weight loss.

    I hope things work out for you and that you have a great Christmas. I will be thinking of you and wishing you all the best.

    Hang in there and takecare,
    Blessed Be & Kitten Hugs,
    Laurie
    [This Message was Edited on 11/26/2006]
    [This Message was Edited on 11/26/2006]
  3. butterfly83

    butterfly83 New Member

    Does anyone know whether Lyrica is one of those drugs that is most likely to let you gain weight if you already have a weight problem? I would be interested in trying it, but not if it would cause weight gain. My doctor once said that for the birth control I take, usually the women who have the side effect of weight gain already have a weight problem.
  4. and gained 7lbs. I think, my case, also, had to do with being on Topamax, which had began making me *severely* anorexic, and, I NEVER thought I'd say "I needed" the weight--still don't like that sound..but truly, I was down to a size 2/3, and getting more & more frequent & prolonged bouts of total appetite loss on the Topamax, at worst, dropped from 127 to 113 (ohhh boy did the blood tests come!)

    After I had to quit it due to a severe (adverse?) reaction worsened with each increase (darn it! It was really helping some of my WORST nerve pain, & burning feet-burning feet-still gone----may have been the Topamax all along causing it & not "fibro or MS"!

    Also stopped my constantly 80% or so numb/painful tingling hands. I've gotten that twice since, so, quitting Topamax may have solved this, or, Lyrica stopped it. I believe quitting topamax did it..but unsure..none of the start/stop times match, really..

    Anyways,,, I (well, just now realized, I was still on Topamax, on Lyrica--so, Lyrica DID stop these symptoms, somehow..) I lost the 7lbs and then some, after quitting.

    I know how ya feel, but don't really know, except, it's really only common sense, that if we already had weight problems, or gain easily, prone to it from meds..that it *would* maybe increase chances..

    Can't really say. My sister never weighed an ounce over 120, and weighed 110 or so, until she was thrown on anti-convulsants, and anti-depressants/anti-psychotics, for a horrible phase in her bi-polar disorder, & PTSD, borderline personality disorder....Within THREE WEEKS or so, she gained 35 lbs....and it didn't stop THERE!

    She's lost about 1/3-1/2 the weight, now over a year later off her meds. You're definitely not the same, once you gain one single lb, it seems.

    I've ballooned up and down dramatically through years, staying at a 2-4 for 2 yrs, but, prior, being stuck between 10-a snug* 12, from all kinds of meds, steroids, SOME anti-convulsants, anti-depressants (don't try em anymore. Did PLENTY of them, "for pain" and I get DEPRESSED on them....like, bottomless pit depressed) (PROBABLY DUE TO THE WEIGHT GAIN! LOL.)

    It's frustrating, and we certainly can't guess at your body's own reaction/metabolism, etc...but, for the people it helps....the relief is SOO worth a *few* pounds. If it helps your pain, etc..sleep...then you might be able to be more active, and thus prevent, or minimalize the gain, and have the benefit of a MED THAT WORKS FOR YA! We know those are rare, & precious.

    (I will NEVER, NEVER, EVER, do steroids, again, though, no matter HOW badly I might need them. This last round just did my body in, and it's horrible* trying to lose the weight....I quit topamax, & gained like 14lbs, then went right on a month of high steroids....and gained...well..even more! (total around?? 27? in like 6 wks! and....having been able to have stayed the same size, for years, I got rid of my "fat" clothes....I'm down 11 of those lbs...but, pray to god I don't soon have to try my jeans on...flannels for now, for me.


    Anyways, MOST of what I've seen, either didn't gain much, or any at all. maybe ??? 5-15lbs or so....the higher the dose, of course, probably the more chance of weight gain..



    Good luck,


    Laura M.
  5. butterfly83

    butterfly83 New Member

    Okay well maybe i'll discuss it with my doctor. I've never had a med cause me to gain weight so maybe my chances are less.
  6. nerdieduckie

    nerdieduckie New Member

    None. My weight stabilized once I switched from elavil to lyrica. Now instead of gaining 10+ lbs a month I'm just gaining 1-2 because I don't exercise...and that fluctuates, so I'm basically keeping the same weight. I haven't lost any, but I haven't gained either, so I consider that a good thing. I've been on it since may.
  7. donnadb

    donnadb New Member

    Thanks for all of the replies! I was reading some posts on the IC board and a few people there said that they have gained a average of 30-40 pounds after being of lyrica for 6 months or longer!! I'm getting the RX filled tomorrow so pray that I won't weigh 200 pounds by Christmas!!!

    Hugs To All!
  8. dragon06

    dragon06 New Member

    taking Lyrica for over 7 months and I have not gained any weight. I am also overweight but I was before I started the Lyrica, I have not gained any new weight and I normally gain weight if that is a side effect.
  9. monamea

    monamea New Member

    Hi donnadb,

    I have been on Lyrica for over a year, it helps alot for my fibro, it does not take the pain away. I haven't found one medicine for fibro. that doesn't make me put weight on. My problem is I can't seem to lose weight and my Drs. are scared I won't be around long without, I have 5 Drs. that want me to have bypass, but my insurance Co. has turned me down, (this is the fourth time that I have been turned down). I'm not sure who is making the decision but they think they know more than the 5 Drs. Anyway some meds you take can cause weight gain and others don't, tell your doc. about it